Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 13, 2021Fayette County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 13, 2021, 1:01 PM CDT for Fayette County, Alabama. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2021, 1:01 PM CDT (18:01 UTC)
Expired
Jun 13, 2021, 1:30 PM CDT
In force
29 min
Issued by
NWS Birmingham, AL

County Fayette County, AL

The radar

The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 1:26 PM CDTTSTM WND DMG4 Nw New Lexington, ALTREES AND POWERLINES DOWN. TREES WERE ALSO REPORTED DOWN IN THE CITY OF FAYETTE, AND NEAR BERRY AND NEWTONVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

478 
WWUS84 KBMX 131801
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
101 PM CDT Sun Jun 13 2021
 
ALZ013-131830-
Fayette AL-
101 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE COUNTY UNTIL
130 PM CDT...

At 101 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fayette, moving southeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Fayette, Berry, Belk, Ashcraft Corner, Bankston, Bevill State College
Fayette, Stone Wall, Richard Arthur Field and Fayette County Public
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3380 8794 3381 8779 3361 8760 3361 8763
      3359 8763 3352 8788 3353 8794
TIME...MOT...LOC 1801Z 331DEG 12KT 3371 8785 

$$

75 Linhares

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 10:41 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 13, 10:41 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1041 AM CDT Sun Jun 13 2021

.UPDATE...
Morning Update.

&&

.SHORT TERM...
/Updated at 0951 AM CDT Sun Jun 13 2021/
Through this evening.

After performing a surface analysis this morning and modifying the
12z KBMX sounding, we're going to introduce a local "marginal
risk" of isolated severe storms starting this afternoon and
lasting through 9pm this evening, very close to the timing that we
had yesterday. We currently have a sharp moisture gradient that is
present across western Alabama, generally along a line from
Demopolis to Tuscaloosa to Jasper. Observed dewpoints in the upper
70s and even the lower 80s were present across far eastern
Mississippi and western Alabama counties as of 10am this morning.
Meanwhile, somewhat drier air at the surface has moved into areas
along and east of I-65 this morning. PWATs were also notably lower
based on RAP analysis across eastern and northeastern Alabama (1.5
to 1.4) as opposed to western Alabama (1.7 to 1.9). After running
those modifications on the 12z KBMX sounding this morning on lower
90s highs and mid to upper 70s dewpoints, wet microburst
parameters were coming in as "very high". Even though this may not
be a true "microburst" setup with mean flow aloft from the north
at 20 to 25 knots, at the very least those parameters would point
toward isolated severe storm development. As we go through the
afternoon and evening, those should turn into multicell clusters
as cold pools develop and mesoscale boundary interactions occur.
We'll keep an eye on the radar trends as we go into the afternoon,
as storms have already developed over Tennessee and far northwest
Alabama over the last couple of hours. PoPs look good for now at
40 to 50 for the far western counties, but of course will likely
need to be updated higher based on where the clusters of storms
develop and propagate. Farther east, too much dry air is expected
to limit shower and storm development, but of course we can't rule
out an isolated storm across the far east. At least scattered
storms should last into the evening hours across the far southwest
before ending during the overnight hours.

56/GDG

.LONG TERM...
/Updated at 0300 AM CDT Sun Jun 13 2021/

Tuesday through Saturday.

An amplified jet stream pattern will stretch across the CONUS by
Tuesday. This features a stout deep-layer ridge centered near the
Four Corners with H5 heights approaching 600 decameters at times.
East of the Mississippi River Valley will be a longwave trough,
though will be primarily embedded near the Northeast along with
accompanying shortwave perturbations progged to rotate through
the Ohio Valley toward the East Coast. The Deep South and Gulf
Coast will remain in a state of relatively weak flow aloft,
though primarily a northwesterly component aloft and a northerly
component from the surface to around 850 mb.

With northerly flow forecast through much of the long-term period,
PoPs will certainly be an about face as compared to the past
several days. PWs are forecast to make a decrease to values below
1" at times, and dewpoints respond as well with values in the
50s & 60s Wednesday through Friday. Some afternoon 10-20% PoPs
remain across the far south for Tuesday as an upper-level
shortwave passes to our northeast and a reinforcement of drier
air advects into the area. Thereafter, Central AL should remain
relatively warm and dry through Friday. Highs in the 80s and 90s
are expected through this time. Medium-range guidance is
suggestive of a transition to southwesterly low-level flow as we
approach next weekend. This could allow for moisture recovery
sufficient for isolated to scattered showers and thunderstorms
during peak heating hours. I show a general increase to ~30% PoPs
for Saturday as a result.

40/Sizemore

&&

.AVIATION...
12Z TAF Discussion.

Winds will be out of the north to northeast between 5 to 9 kts,
with VFR conditions. Best rain chances will be in the west and
south this afternoon. Included thunderstorms at all sites other
than ANB, ASN, and MGM. Most of the precipitation should end by 2
or 3z.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

16

&&

.FIRE WEATHER...

Relative humidity values should remain elevated through Monday
with scattered afternoon and early evening thunderstorms. A
strong ridge of high pressure to the west will promote northwest
to northerly surface and transport winds through this time. By
Tuesday drier air further infiltrates the area after a disturbance
passes to our northeast. Surface and transport winds should favor
a northerly direction through at least Thursday at 10 mph or
less. Afternoon minimum RH values 30-40% are expected through
Thursday. KBDI values remain very low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     91  70  92  67  88 /  30  20  10   0   0
Anniston    91  71  92  69  89 /  20  20  20  10  10
Birmingham  92  71  93  69  90 /  40  20  20   0   0
Tuscaloosa  93  72  93  69  92 /  40  20  20   0   0
Calera      91  72  92  69  90 /  20  20  30  10  10
Auburn      90  71  91  71  90 /  20  20  40  20  10
Montgomery  93  72  95  72  93 /  20  20  50  20  10
Troy        92  71  93  72  92 /  30  20  50  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 13, 10:52 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1052 AM CDT Sun Jun 13 2021

ALZ011>015-017>050-141900-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1052 AM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Damaging wind gusts around 60 mph are possible until 9 pm this
evening. This severe threat will generally be confined to areas
west of a line from Smith Lake to Uniontown.

Minor flooding continues along the Tombigbee River basin. Please see
River Flood Statements for the latest information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor flooding is expected to continue along portions of the
Tombigbee River basin through Saturday. Please see River Flood
Statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jun 13, 12:06 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1206 PM CDT Sun Jun 13 2021

ALZ012-013-131730-
Fayette AL-Lamar AL-
1206 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 1230 PM CDT...

At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belk, or near Fayette. This storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fayette, Kennedy, Belk and Cody.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3376 8802 3375 8786 3353 8781 3353 8805
TIME...MOT...LOC 1706Z 337DEG 4KT 3366 8794

75 Linhares
Special weather statement, Jun 13, 12:30 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1230 PM CDT Sun Jun 13 2021

ALZ011>013-022-131800-
Fayette AL-Pickens AL-Marion AL-Lamar AL-
1230 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION...
NORTHEASTERN PICKENS...FAYETTE AND EASTERN LAMAR COUNTIES UNTIL 100
PM CDT...

At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gu-
Win to Ashcraft Corner. Movement was east at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Winfield, Fayette, Guin, Brilliant, Glen Allen, Kennedy, Belk, Gu-
Win, Ashcraft Corner, Blooming Grove, Bluff, Twin, Tucker, Cody,
Stone Wall, Bazemore, Wayside, Richard Arthur Field, Fayette County
Public Lake and Bevill State College Fayette.

LAT...LON 3408 8798 3407 8770 3352 8771 3352 8784
      3345 8784 3346 8802
TIME...MOT...LOC 1730Z 292DEG 6KT 3400 8785 3352 8789

75 Linhares
Special weather statement, Jun 13, 12:54 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1254 PM CDT Sun Jun 13 2021

ALZ011-131830-
Marion AL-
1254 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
130 PM CDT...

At 1254 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tremont to 7 miles west of Hackleburg.
Movement was south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hamilton, Weston, Byrd, Bexar, Pigeye, Shottsville, Pearces Mill and
Rankin Fite Airport.

LAT...LON 3431 8786 3407 8777 3408 8798 3405 8798
      3406 8821 3432 8818 3432 8814
TIME...MOT...LOC 1754Z 351DEG 18KT 3430 8818 3428 8796

75 Linhares
Special weather statement, Jun 13, 12:57 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1257 PM CDT Sun Jun 13 2021

ALZ022-030-031-131830-
Greene AL-Pickens AL-Sumter AL-
1257 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS...GREENE AND
NORTHWESTERN SUMTER COUNTIES UNTIL 130 PM CDT...

At 1257 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mantua to New West Greene. Movement was
southeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Eutaw, Aliceville, Gordo, Carrollton, Boligee, Union, Gainesville,
Epes, McMullen, Panola, West Greene, Benevola, Johnston Lake, Garden,
New West Greene, Mantua, Jena, Knoxville, Geiger and Snoddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3314 8832 3338 8793 3320 8784 3302 8783
      3302 8774 3293 8777 3263 8823 3294 8835
TIME...MOT...LOC 1757Z 332DEG 22KT 3303 8797 3290 8813

75 Linhares
Special weather statement, Jun 13, 1:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
101 PM CDT Sun Jun 13 2021

ALZ013-131830-
Fayette AL-
101 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE COUNTY UNTIL
130 PM CDT...

At 101 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fayette, moving southeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Fayette, Berry, Belk, Ashcraft Corner, Bankston, Bevill State College
Fayette, Stone Wall, Richard Arthur Field and Fayette County Public
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3380 8794 3381 8779 3361 8760 3361 8763
      3359 8763 3352 8788 3353 8794
TIME...MOT...LOC 1801Z 331DEG 12KT 3371 8785

75 Linhares

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:06 PM CDTSpecial Weather StatementBMXFayette24 min
Jun 13, 12:30 PM CDTSpecial Weather StatementBMXFayette30 min
Jun 13, 12:54 PM CDTSpecial Weather StatementBMXMarion36 min
Jun 13, 12:57 PM CDTSpecial Weather StatementBMXGreene33 min
Jun 13, 1:06 PM CDTSevere Thunderstorm WarningBMXFayette24 min
Jun 13, 1:09 PM CDTSpecial Weather StatementBMXFayette36 min
Jun 13, 1:13 PM CDTAreal Flood AdvisoryBMXFayette, Marion2 hr
Jun 13, 1:30 PM CDTSpecial Weather StatementBMXFayette30 min
Jun 13, 1:31 PM CDTSpecial Weather StatementBMXFayette44 min
Jun 13, 1:33 PM CDTSevere Thunderstorm WarningBMXFayette, Walker24 min
Jun 13, 1:37 PM CDTSpecial Weather StatementBMXGreene38 min
Jun 13, 1:41 PM CDTSpecial Weather StatementBMXPickens34 min
Jun 13, 1:42 PM CDTSpecial Weather StatementBMXLamar48 min
Jun 13, 1:45 PM CDTSevere Thunderstorm WarningBMXWalker, Winston34 min
Jun 13, 1:55 PM CDTSpecial Weather StatementBMXFayette50 min
Jun 13, 2:03 PM CDTSpecial Weather StatementBMXLamar27 min
Jun 13, 2:18 PM CDTSpecial Weather StatementBMXPickens42 min
Jun 13, 2:28 PM CDTSevere Thunderstorm WarningBMXPickens18 min
Jun 13, 3:14 PM CDTSpecial Weather StatementBMXGreene, Hale46 min
Jun 13, 3:15 PM CDTSpecial Weather StatementBMXHale30 min
Jun 13, 3:29 PM CDTSevere Thunderstorm WarningBMXHale18 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.